Journal article

Light propagation in media with a highly nonlinear response: an analytical study

  • Tatarinova, Larisa L. Theoretische Physik, Universität Kassel, Germany - Theoretical Physics, University of Fribourg, Switzerland
  • Garcia, Martin E. Theoretische Physik, Universität Kassel, Germany
Published in:
  • Physica D: Nonlinear Phenomena. - 2011, vol. 240, no. 9-10, p. 894-901
English The problem of light propagation in highly nonlinear media is studied with the help of a recently introduced systematic approach to the analytical solution of equations of nonlinear optics [L.L. Tatarinova, M.E. Garcia, Exact solutions of the eikonal equations describing self-focusing in highly nonlinear geometrical optics, Phys. Rev. A 78 (2008) 021806(R)(1—4)]. Numerous particular cases of media exhibiting high-order nonlinear refractive indices are considered. We obtain analytical expressions for determining the self-focusing position and a new exact expression for calculating the filament intensity. The constructed solutions allowed us to revise a so-called self-focusing scaling law, i.e., the functional dependence of the self-focusing position on the initial light peak intensity. It was demonstrated that this dependence is governed by the form of the nonlinear refractive index and not by the laser beam shape at the boundary.
Faculté des sciences et de médecine
Département de Physique
  • English
License undefined
Persistent URL

Document views: 29 File downloads:
  • tat_lpm.pdf: 52